Your situation is all too common as people try to keep the medication down and save some for later, but you have just shown what a difference the right dose makes to a persons life, also the carer/spouse.
My husband and I have been involved with pd for thirty years, he having pd and we always say don't make life more difficult to save for later, you need to be able to live to the best you can now. The doctor and nurse we had "said the aim is to help people be the best they can possible be" and my husband has very difficult times but also some good spells even at this stage of pd.
I wish you both all the very best in this path life has thrown at you
I am in a very similar situation, I think ! Madopar comes in various sized capsules 62.5, 125 and 250
There is an old trend that may be of interest
I find that Madopar and other levadopa dont always kick in for as yet unknown reasons. I work full time and believe the reason is not regulating my medication. By avoiding protein I have to adjust capsule times depending on lunch whilst stress is also a possible issue.
I take the first capsule at 4:30 to kick in at 5:45 to allow me to get to the station by 6:30 - thanks to much help and driving from my wife. Consultant stated every 4 hours and 4 a day. But commuting into London each day means a 3:30 pm capsule to gear up for the return journey so mid morning tablet is at 5 hour interval.After being picked up by my wife we drive home and eat, so last capsule is typically at 8 pm - hour after dinner, and is effectively wasted
ONly solution is 3 in the day and none in evening, but with lunch this is not feasible.
Does madopar make a difference ? This week Mon Tues Wed I was good Thurs and today terrible. Reason ? Maybe a rough meeting on Thurs morning but who knows
My husband has had pd for thirty years and was 39 when diagnosed, he managed to work for about seven years before having to take medical retirement.
It would seem that you need a tablet review as you don't seem to be on enough to manage your work and home life. My husband has been on sinemet 125mg for all of his pd life and of course has to increase medication as time and symptoms required.
He has madopar 125 dispersal as well as this helps to get him over the meals problem if he takes it 15 minutes before the meal, this gives it time to get into the system before being hit by protein which affects him quite badly.We have found that even just one extra madopar dispersal can make a difference to the rest of the day as this helps to keep the level of dopermine on a more even level, they usually take about 15 minutes to work where as sinemet take about 40 minutes in most people. You could keep a graph of your days and then you will probably see a pattern, this will be helpful when you next see the doctor and they may adjust your medication to even the day out.
Living with pd you will get to know what stops the meds working for example if you are really stressed because of a meeting or even the concentration needed then you may find your symptoms worse, or it could you have been more energetic doing gardening or the gym that will sometimes cause you to have a dip in your energy etc.
This is a condition of constant changes to do not put up with struggling on ask for a review
You don't say what the dose of Madopar is that has been effective.
I would be interested to know as OH has been diagnosed for almost 15 years and is currently taking Madopar and also trying not to increase what we both believe to be an already high dose.
Don't even know where to start here....100% convinced that in the past year my 59year old old father has got so bad with the increase of Madopar
he spends most days waiting for it to 'kick in' then gets all of 30-60mins of dyskinesia relief before he is back is his chair frozen waiting to take the next dose that may- or may not kick in. I hate it, it's an awful drug that induces Parkinsonism & has made him so dependent on its use.
Neurolgist 'ups' the dosage & add a 'kicker' drug. This brings hallucinations & narcolepsy.
he has never had a tremor & is of sound mind. Any advice what we should do here????
Sorry to hear your dad is struggling. The best thing will be to speak to your Neurologist again and explain your concerns and your father's experience. Unfortunately side effects are common with a number of treatments, but if you make sure your neurologist has all the information they will be in the best position to make any adjustments/recommendations. Secondly, if you want to speak to someone directly you can call our helpline on 0808 800 0303 and one of our staff may be able to offer you some additional advice and support.
Tom - Digital Team